Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 190, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 13, 2012, 4:01 PM CDT for Jeff Davis County, Reeves County, Texas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2012, 4:01 PM CDT (21:01 UTC)
- Expired
- Jun 13, 2012, 4:30 PM CDT
- In force
- 29 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
Counties Jeff Davis County, TX, Reeves County, TX
The radar
The Midland/Odessa radar (KMAF), 180 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 3:40 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.0 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1421 J/kg
- Mixed-layer CIN
- -285 J/kg
- Mixed-layer LCL
- 787 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 333 m²/s²
- 0-3 km storm-relative helicity
- 560 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.9
The text
As transmitted, in the capitals the NWS used until 2016.
487 WUUS54 KMAF 132101 SVRMAF TXC243-389-132200- /O.NEW.KMAF.SV.W.0190.120613T2101Z-120613T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 401 PM CDT WED JUN 13 2012 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN REEVES COUNTY IN SOUTHWEST TEXAS... NORTH CENTRAL JEFF DAVIS COUNTY IN SOUTHWEST TEXAS... * UNTIL 500 PM CDT * AT 357 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 14 MILES NORTHWEST OF TOYAVALE...OR 32 MILES NORTH OF FORT DAVIS... MOVING EAST AT 20 MPH. THIS STORM MAY CROSS I-10. * THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS... TOYAVALE... BALMORHEA... SARAGOSA... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT WEDNESDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS. && LAT...LON 3103 10346 3080 10358 3099 10411 3116 10403 TIME...MOT...LOC 2101Z 290DEG 17KT 3104 10397 $$
1 follow-up statement
818 WWUS54 KMAF 132130 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 430 PM CDT WED JUN 13 2012 TXC243-389-132141- /O.CAN.KMAF.SV.W.0190.000000T0000Z-120613T2200Z/ REEVES TX-JEFF DAVIS TX- 430 PM CDT WED JUN 13 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL JEFF DAVIS AND SOUTHWESTERN REEVES COUNTIES IS CANCELLED... AT 431 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING IS CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT WEDNESDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS. && LAT...LON 3103 10346 3080 10358 3099 10411 3116 10403 TIME...MOT...LOC 2131Z 290DEG 17KT 3099 10381 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 12:30 PM CDT, 3 hours 31 minutes earlier.
Area forecast discussion, Jun 13, 12:30 PM CDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1230 PM CDT WED JUN 13 2012 .DISCUSSION... SEE AVIATION DISCUSSION BELOW. && .AVIATION... GUSTY SE-S WINDS TODAY AROUND 20KTS AT TIMES WILL HOLD INTO THE EVENING ESPECIALLY MAF/FST AS LOW LEVEL JET DEVELOPS. OTHERWISE A FEW PATCHES OF MVFR CIGS THIS PM WITH MSTR IN PLACE. ISOLD TO SCT TSTMS ARE A CONCERN AGAIN LATE THIS AFTERNOON/EARLY EVENING. FOR NOW HAVE LEFT MENTION OUT OF TAFS...EXCEPT FOR A TEMPO GROUP AT FST EARLY EVENING WHEN TSRA ARE EXPECTED TO BE IN THE AREA. SOME STORMS COULD BE SEVERE TODAY WITH HAIL AND HIGH WINDS THE MAIN CONCERNS. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. &&
Hazardous weather outlook, Jun 13, 12:58 PM CDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1258 PM CDT WED JUN 13 2012 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-141800- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 1258 PM CDT WED JUN 13 2012 /1158 AM MDT WED JUN 13 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO THE EVENING OVER MUCH OF THE AREA. THE FAVORED AREAS ARE IN THE MOUNTAINS OF THE TRANS PECOS AND IN NEARBY LOWER ELEVATIONS. ANOTHER FAVORED AREA IN THE MID EVENING IS IN THE THE EAST AND NORTHEAST PERMIAN BASIN. SOME OF THESE THUNDERSTORMS COULD APPROACH SEVERE LEVELS WITH THE MAIN THREATS BEING LARGE HAIL...DAMAGING WINDS....AND LOCAL HEAVY RAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL BE POSSIBLE THROUGH SATURDAY. SOME OF THESE STORMS COULD APPROACH SEVERE THRESHOLDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE LATER THIS AFTERNOON...MAINLY AFTER 4 PM CDT. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Local storm report, Jun 13, 2:57 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
257 PM CDT WED JUN 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM TSTM WND DMG 5 SE NORTH COWDEN 31.97N 102.44W
06/12/2012 ECTOR TX PUBLIC
CAR PORT LIFTED FROM GROUND AND LANDED ON ROOF OF HOUSE.
HOME WAS DAMAGED BY CAR PORT.
1030 PM TSTM WND DMG 6 NNW ODESSA 31.94N 102.41W
06/12/2012 ECTOR TX PUBLIC
40 TO 60 FOOT TREES UPROOTED. TREES WERE MATURE AND
HEALTHY WITH 3 FOOT WIDE TRUNKS.
1030 PM TSTM WND DMG 6 NNW ODESSA 31.93N 102.40W
06/12/2012 ECTOR TX TRAINED SPOTTER
5 INCH TREE BRANCH SNAPPED. GATE FORCED OFF HINGES. 81ST
AND ANDREWS HIGHWAY.
&&
05Special weather statement, Jun 13, 3:51 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 351 PM CDT WED JUN 13 2012 TXZ058-074-132130- DAVIS/APACHE MOUNTAINS AREA-REEVES COUNTY AND UPPER TRANS PECOS- 351 PM CDT WED JUN 13 2012 ...SIGNIFICANT WEATHER ADVISORY FOR AN INTENSIFYING THUNDERSTORM AFFECTING NORTH CENTRAL JEFF DAVIS...SOUTHEASTERN CULBERSON AND SOUTHWESTERN REEVES COUNTIES UNTIL 430 PM CDT... AN INTENSIFYING THUNDERSTORM WAS LOCATED 8 MILES EAST OF KENT AT 351 PM CDT...MOVING SOUTHEAST AT 10 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT WEDNESDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS. &&
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:29 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 61 min |
| Jun 12, 8:00 PM CDT | Areal Flood Advisory | MAF | Andrews, Gaines | 2 hr |
| Jun 12, 8:08 PM CDT | Severe Thunderstorm Warning | MAF | Andrews | 67 min |
| Jun 12, 8:56 PM CDT | Tornado Warning | MAF | Andrews | 34 min |
| Jun 12, 9:14 PM CDT | Severe Thunderstorm Warning | MAF | Andrews | 61 min |
| Jun 12, 9:35 PM CDT | Areal Flood Advisory | MAF | Andrews, Ector, Winkler | 115 min |
| Jun 12, 9:48 PM CDT | Tornado Warning | MAF | Andrews, Ector | 27 min |
| Jun 12, 10:15 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector | 60 min |
| Jun 12, 10:27 PM CDT | Flash Flood Warning | MAF | Ector | 3 hr |
| Jun 12, 10:48 PM CDT | Severe Thunderstorm Warning | MAF | Ector, Midland | 57 min |
| Jun 12, 11:41 PM CDT | Areal Flood Advisory | MAF | Midland | 3 hr |
| Jun 12, 11:46 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Midland, Reagan, Upton | 59 min |
| Jun 13, 12:37 AM CDT | Areal Flood Advisory | MAF | Glasscock, Midland, Reagan, Upton | 113 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.